Couldn't find what you looking for?

TRY OUR SEARCH!

New Reply New Topic Followed by 60 people

>:( After having discussion after discussion with my PCP and their nurses, I've turned to the internet for some answers. It's here that I discovered that I'm not the only one that has noticed a considerable amount of WEIGHT GAIN from this drug!! It's not right! I told my PCP that there HAS to be a link to this new problem of mine, and yet every single person there has said, "No, there isn't".

I'm here to tell you that if you or anyone you know is experiencing this same problem: IT'S TRUE. >;) WHILE TAKING COUMADIN, YOU WILL GAIN WEIGHT! Don't let your PCP tell you different!!

Loading...

i am also on coumadin and i have not had a literal weight gain like a change in numbers on the scale but my body has redistributed and looks more fatty
Reply

Loading...

I agree i gained 10 pounds since when i started coumadin
Reply

Loading...

emm wrote:

i am also on coumadin and i have not had a literal weight gain like a change in numbers on the scale but my body has redistributed and looks more fatty



I have gained weight also since being on coumadin and yet I have been told by the medical specialists that this just does not happen but every forum I have read says otherwise!!!
Reply

Loading...

:-( Yep I've been on Coumadin for almost five months now & I've gained about 10lbs as well!! I'm getting married in Feb and unfortunately I'll still be taking it then so I'll still have the extra pounds. I've looked into this too & the only people who say that the weight gain is caused by Coumadin are the people taking it!! I'm mean come on, can we ALL be wrong? Unfortunately the scale doesn't lie.
Reply

Loading...

I have been taking Coumadin for almost 2 years now and I have gained about 30-40 pounds. I do not eat bad at all, no fried foods, no fatty foods, very little pasta, we never have any sweets in our house. I am doing the South Beach Diet now and having a hard time losing weight. I have done the South Beach Diet before I was on Coumadin and was very successful at it. I DEFINITELY feel as though Coumadin causes weight gain and makes it extremely hard to lose.
Reply

Loading...

I have been on Coumadin for just over 2 months and have gained 15 lbs. >;)
Reply

Loading...

wow....it's true! i've been on Coumadin for 5 months and I've put on 15 lbs. I'm a 40 y/o male who's moderately active and I eat a very healthy diet. At first my tummy looked a bit bloated, but now in less than six months i've got a belly. I hope to get off this drug soon because it's also caused my hair to become coarse and thin...yikes!
Reply

Loading...

My 17 year old daughter had a massive PE the week before Thanksgiving. She is not on Coumadin until May. All told she has gained 20 pounds - she is almost 5'11". The worst thing for her and this weight gain is her doctor telling her it is NOT because of the medicine. She works at QT, runs her butt off during a shift, drinks alot of Starbuck's, yes, but she is not too horrible with her diet. No different than before the illness. We are done with the meds in May - Thank God! I am praying she loses the weight as quickly as she gained it. It would be nice to know if anyone knows how long she will retain this weight after stopping medication. Any ideas?
Reply

Loading...

I have been on 7.5 mg of coumdin for 4 yrs and have gradually gained weight. Before taking this drug I had never had an issue with weight. You woudl think with so many complaints that the DR's would take us seriousy instead of telling us that this drug does not cause this. The fatigue is also something that really bugs me. I used to work out 6 days a week. Now I don't even feel like going to the gym.
Reply

Loading...

i have been on coumadin for 15 year... since I was 30 years old after I had a VERY extentive DVT. I too have asked several of my doctors over the years about weight gain and they too say it is not related. I know some of the gain is because I am less active then I was then due to the selling and pain in my right leg where I had the DVT (from my toes to my kidneys). I can't seem to loose the weight and it seems I still keep gaining. At times I had a 10 - 20 lb weight problem but for the most part I was in my with in the right range for my height. I would give anything for some qualified medical professional to really look into this and find something to counter act the weight gain with blood thinners. I sometimes thing that maybe it would be better if I just stop taking them since being this overweight is not excatly adding years to my life. %-) %-) :'(
Reply

Loading...

I have been on coumadin (warfarin) for just over a year now and I KNOW I have put on A LOT of weight! I feel puffy too. My face is puffy, ankles, legs and especially around my middle. I have talked to my doctor a number of times about it and thought I might have a thyroid problem. Every time I did a blood test to check for a thyroid problem, the results come back normal. I have been very frustrated. I was a weight loss counselor for two major weight loss clinics and I know how to eat right!! Still I continued to gain weight even when I decreased my calorie intake to under the amount you need to take in when trying to lose! Fortunately, my DVT has finally dissolved and I was just told by my doctor yesterday that I can stop taking the coumadin. I am going to see if the weight starts to come off. I'll check back in a month or two and let you all know if there is any change! I am purposely going to continue eat the same amounts and types of foods I have been eating while on coumadin to prove that it was nothing I was or wasn't doing.
Reply

Loading...

I agree with all here. There's a link to weight gain and coumadin.
I've always been fit & healthy, never had to watch what I ate, into health foods before it was trendy, althlete for 30-years. After blood clots following a leg break, 8-months of coumadin (plus lovonox on and off for the first two months), my weight piled on.
I put it down to being less active (cos training was banned until the bloods stabilised) but three years following the leg break I'm still fighting a weight battle. Back to running regularly and still eating healthily, still do weights & pilates - but the "fat envelopes" wait to be filled. I fluctuate & know this is dangerous as I near 40-years, in terms of diabetes. But if I don't fight it then I'll fill those envelopes. Currently 15lbs above where I was and although this doesn't sound too bad, I'm running 4-miles 5 times per week as well as doing an hour of stretching/pilates/balance-ball/dance most days. The basic rule of "calories-in have to be fewer than calories burned" seems to have been re-written by whatever coumadin has introduced to my body.
Reply

Loading...

I am not a doctor, actualy I am a 22 year old male, stroke victom. My first stroke happened when I was 20, and my second stroke happened last May, 2008 at age 22. I have had over a dozen TIAs since I was 16, including 2 more after being hospitalized this past May.

All my life I have been thin. I don't want to get deep into my story but I can say I work out regularly, eat a lot of food but still unable to gain weight.

Long story short, after my second stroke we found out that I have a Protein C deficiency. After being put on Lovenox and 81mg aspirin taken daily, I started to look healthier, especialy my finger nails.

You can research on google that you can diagnose different symptoms, diseases just by the looks of your finger nails (the last place your blood travels and may deposit little clues).

After a month of blood work my Protein C levels are still low and now I am my two meds, plus Warfarin. I just started Warfarin today and I wanted to find out the side effects and came across this website.

Yes, I would hope this medication will put some weight on me and it looks like it will. Why?

If you have a Protein deficiency and are put on Warfarin, it may not be the medication making you gain weight, it may be you getting healthy again or healthy for the first time in your life. Protein deficiencys most likely will make you lose weight, or unable to keep muscle.

If you gain unwanted weight, go to the gym or walk it off, it's not that difficult.

The doctors may be right, Warfarin is not making you gain weight, it is your own body being what it never was.

With defiencys, you are most likely born with them. If it's something else, sorry, your on your own.
Reply

Loading...

The majority of us that have posted here, are on coumadin (warfarin) NOT because of vitamin deficiencies. We are taking coumadin mostly because of having a blood clot and other than the blood clot, we are all completely healthy (from what I've read here). Because you have a vitamin deficiency problem, your results will be different and your body will react differently I'm sure.

Just as an update for everybody... it's been almost a whole month since I've stopped taking the coumadin and I am definitely noticing a major difference. My energy level has gotten a lot better, I don't feel down or depressed anymore and the puffiness is going away! My middle section is beginning to deflate! :O) So ... there IS a connection!! Don't blame yourselves, it's the coumadin. Hopefully there will be a way for you to get off of it soon... you'll feel much better. For those of you who will still be on it for a long time, I really feel for you. At least you know that it's nothing you are doing, it's completely drug related.
I will check in again in another month with another update on my "after coumadin results".
Reply

Loading...